Congruences modulo 11 for broken 5-diamond partitions

Eric H. Liu, James Allen Sellers, Ernest X.W. Xia

Research output: Contribution to journalArticle

Abstract

The notion of broken k-diamond partitions was introduced by Andrews and Paule in 2007. For a fixed positive integer k, let Δ k(n) denote the number of broken k-diamond partitions of n. Recently, Paule and Radu conjectured two relations on Δ 5(n) which were proved by Xiong and Jameson, respectively. In this paper, employing these relations, we prove that, for any prime p with p≡1(mod4), there exists an integer λ(p)∈{2,3,5,6,11} such that, for n, α≥ 0 , if p∤ (2 n+ 1) , then (Folmula presented.).Moreover, some non-standard congruences modulo 11 for Δ 5(n) are deduced. For example, we prove that, for α≥ 0 , Δ5(11×55α+12)≡7(mod11).

Original languageEnglish (US)
Pages (from-to)151-159
Number of pages9
JournalRamanujan Journal
Volume46
Issue number1
DOIs
StatePublished - May 1 2018

Fingerprint

Strombus or kite or diamond
Congruence
Modulo
Partition
Integer
Denote

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Cite this

Liu, Eric H. ; Sellers, James Allen ; Xia, Ernest X.W. / Congruences modulo 11 for broken 5-diamond partitions. In: Ramanujan Journal. 2018 ; Vol. 46, No. 1. pp. 151-159.
@article{385644eeb47249d5986d3309e3b1b409,
title = "Congruences modulo 11 for broken 5-diamond partitions",
abstract = "The notion of broken k-diamond partitions was introduced by Andrews and Paule in 2007. For a fixed positive integer k, let Δ k(n) denote the number of broken k-diamond partitions of n. Recently, Paule and Radu conjectured two relations on Δ 5(n) which were proved by Xiong and Jameson, respectively. In this paper, employing these relations, we prove that, for any prime p with p≡1(mod4), there exists an integer λ(p)∈{2,3,5,6,11} such that, for n, α≥ 0 , if p∤ (2 n+ 1) , then (Folmula presented.).Moreover, some non-standard congruences modulo 11 for Δ 5(n) are deduced. For example, we prove that, for α≥ 0 , Δ5(11×55α+12)≡7(mod11).",
author = "Liu, {Eric H.} and Sellers, {James Allen} and Xia, {Ernest X.W.}",
year = "2018",
month = "5",
day = "1",
doi = "10.1007/s11139-017-9894-5",
language = "English (US)",
volume = "46",
pages = "151--159",
journal = "Ramanujan Journal",
issn = "1382-4090",
publisher = "Springer Netherlands",
number = "1",

}

Congruences modulo 11 for broken 5-diamond partitions. / Liu, Eric H.; Sellers, James Allen; Xia, Ernest X.W.

In: Ramanujan Journal, Vol. 46, No. 1, 01.05.2018, p. 151-159.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Congruences modulo 11 for broken 5-diamond partitions

AU - Liu, Eric H.

AU - Sellers, James Allen

AU - Xia, Ernest X.W.

PY - 2018/5/1

Y1 - 2018/5/1

N2 - The notion of broken k-diamond partitions was introduced by Andrews and Paule in 2007. For a fixed positive integer k, let Δ k(n) denote the number of broken k-diamond partitions of n. Recently, Paule and Radu conjectured two relations on Δ 5(n) which were proved by Xiong and Jameson, respectively. In this paper, employing these relations, we prove that, for any prime p with p≡1(mod4), there exists an integer λ(p)∈{2,3,5,6,11} such that, for n, α≥ 0 , if p∤ (2 n+ 1) , then (Folmula presented.).Moreover, some non-standard congruences modulo 11 for Δ 5(n) are deduced. For example, we prove that, for α≥ 0 , Δ5(11×55α+12)≡7(mod11).

AB - The notion of broken k-diamond partitions was introduced by Andrews and Paule in 2007. For a fixed positive integer k, let Δ k(n) denote the number of broken k-diamond partitions of n. Recently, Paule and Radu conjectured two relations on Δ 5(n) which were proved by Xiong and Jameson, respectively. In this paper, employing these relations, we prove that, for any prime p with p≡1(mod4), there exists an integer λ(p)∈{2,3,5,6,11} such that, for n, α≥ 0 , if p∤ (2 n+ 1) , then (Folmula presented.).Moreover, some non-standard congruences modulo 11 for Δ 5(n) are deduced. For example, we prove that, for α≥ 0 , Δ5(11×55α+12)≡7(mod11).

UR - http://www.scopus.com/inward/record.url?scp=85018290079&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85018290079&partnerID=8YFLogxK

U2 - 10.1007/s11139-017-9894-5

DO - 10.1007/s11139-017-9894-5

M3 - Article

AN - SCOPUS:85018290079

VL - 46

SP - 151

EP - 159

JO - Ramanujan Journal

JF - Ramanujan Journal

SN - 1382-4090

IS - 1

ER -